What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 26, 2:45 PM EST, 45 minutes earlier.
Area forecast discussion, Sep 26, 2:45 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
345 PM EDT Wed Sep 26 2018
.SYNOPSIS...
Showers and scattered thunderstorms will exit the region this
evening. Cool high pressure will build over the area by morning
with chilly temperatures in the 40s and areas of fog. Dry
weather briefly returns on Thursday, before a weak disturbance
sweeps northward with more rain on Thursday night.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
245 PM...The cold front was slowly advancing through WNY this
afternoon with areas of showers developing out ahead of the
feature. The CAMS models look reasonable with respect to timing
precipitation across the region this afternoon and evening,
however, persistent cloud cover has really limited deep, and
severe, convection. Rainfall rates were picking up in some
areas, but discrete cells were progressing nicely to the east
without much happening on the flash flood scene. Instability
does increase later this afternoon across our eastern NY zones
and NEPA where we will need to focus more attention to both
heavy rain and possible convective wind modes. Bulk shear and
low level helicity is about all this system has going for it,
and we'll have to be cognizant of a low cape/high shear
situation. Some ensemble probabilities focus the potential for
short term 1 to 3 hourly rainfall amounts across our Poconos and
W. Catskills early this evening. If trends continue to increase
the convective strength, a short fuse flash flood watch may be
needed.
Frontal boundary looks to exit our Poconos zones by 06Z tonight
with the mean layer airmass drying and clearing out for a
little while overnight as high pressure builds in. Prime cooling
over moist ground is likely to bring areas of dense fog and low
clouds to much of CNY. With NEPA still in the pressure gradient,
it should be a bit breezier.
Lows in the mid-upper 40s tonight.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
245 PM Update...High pressure builds in Thursday with the mean
1000-500 mb relative humidity about 35 percent. Despite that dry
air in the models, we're not confident in much sunshine
tomorrow as low level moisture will be abundant. Lifting low
clouds/fog will likely turn into self destructive cloudiness as
the surface heats up. High clouds from a weak wave approaching
from the SW later in the day will also result in keeping the sky
cover fairly pessimistic. On Thursday night, model consensus
continues to indicate a weak upper disturbance riding northeast
along the baroclinic zone across NEPA and NJ. Blended guidance
nudges the PoPs up just a bit with the most rainfall expected
across NEPA and the Catskills with a lower chance of showers
extending back into CNY. Generally looking at less than an inch
of new rainfall Thursday night. Precipitation may linger into
early Friday morning before we are again briefly caught between
systems on Friday. Going mainly dry for much of the day with
highs only in the 60s. Another cold front sweeps through on
Friday night with some showers, mainly focused across the Finger
Lakes region.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Saturday:
A cold front will move through the area on Saturday
only bringing a glancing blow with ridging across the
southeastern United States. Moisture looks very limited ahead
of this boundary as well. Potential continues for a few spotty
showers early in the day across the Finger Lakes, Syracuse and
areas along the NY thruway. Further south with the front staying
well to our northwest more in the way of sunshine will occur.
Rainfall amounts will be fairly light and under a quarter of an
inch. Highs should get into the 60's across most of the region.
Winds will shift to the northwest behind the front with a few
gusts of around 15 mph.
Saturday night through Monday:
High pressure will build southeast into the region leading to a
period of mostly sunny and clear weather. Winds will start out
from the northwest but then shift to southwest after the high
pressure moves east of the area by Monday. The next cold
frontal boundary will begin to approach the region as well but
strong mid-level ridging to our south and southeast will limit
the fronts advance. Highs will gradually warm into the 70's by
Monday with blended ensemble guidance likely a little too cool
with high temperatures by Monday. Lows will be mainly in the
40's and 50's.
Monday night through Wednesday:
A cold frontal boundary will move closer to the area with enough
lift to warrant a chance of showers through most of this
timeframe. Some limited instability on Tuesday may result in a
few thunderstorms as well. The threat for heavy rainfall will be
monitored as well with the potential for deeper moisture to be
involved. More summerlike temperatures with 70's for highs and
close to 60 at night for lows.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
18z update... A band of showers/isolated thunderstorms will
bring a 2-3 hour period of restrictive conditions this
afternoon.
Once the cold front goes through later this afternoon, some
post-frontal fuel alternate-MVFR ceilings are anticipated, with
a brief period of IFR possible at KITH.
Later this evening, as drier air comes in, VFR should settle in
area-wide. Patchy valley fog towards daybreak would be most
likely to produce restrictions at KELM.
VFR area-wide is expected Thursday.
Gusty S-SW winds this afternoon, will become NW this evening,
then light overnight. N-NE winds 5-8 kt are anticipated on
Thursday.
Outlook...
Thursday night and Friday...More restrictions possible in
showers, with the greatest chance at KAVP and KBGM.
Saturday and Sunday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...MWG
AVIATION...MLJ
Hazardous weather outlook, Sep 26, 2:05 PM EST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
305 PM EDT Wed Sep 26 2018
NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-271915-
Chenango-Otsego-Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
305 PM EDT Wed Sep 26 2018
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms will move across the area late today and
this evening. Locally heavy rainfall is possible, which could lead to
areas of minor street and small stream flooding. Stronger storms
could produce isoated damaging wind gusts, knocking down mainly trees
and powerlines. The threat for hazardous weather should be over
between 6 PM and 10 PM in most areas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-015>018-022>025-036-037-044-055-PAZ038-271915-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga-
Bradford-
305 PM EDT Wed Sep 26 2018
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 26, 12:39 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Binghamton NY
139 PM EDT WED SEP 26 2018
NYZ017-018-036-044-261830-
Onondaga NY-Cortland NY-Southern Cayuga NY-Madison NY-
139 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...WESTERN MADISON...SOUTHEASTERN
CAYUGA...NORTHWESTERN CORTLAND AND SOUTHEASTERN ONONDAGA COUNTIES
UNTIL 230 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sempronius, or 11 miles northwest of Cortland, moving northeast at
45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Preble around 145 PM EDT.
Otisco and Tully around 150 PM EDT.
Fabius and La Fayette around 155 PM EDT.
Pompey around 200 PM EDT.
Cazenovia and Watervale around 205 PM EDT.
Sullivan and Chittenango around 210 PM EDT.
Morrisville and Peterboro around 215 PM EDT.
Lenox and Stockbridge around 220 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4312 7568 4311 7565 4308 7564 4306 7560
4304 7560 4303 7555 4293 7554 4293 7547
4262 7633 4277 7646 4314 7570
TIME...MOT...LOC 1738Z 239DEG 49KT 4274 7630
MLJSpecial weather statement, Sep 26, 12:58 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
158 PM EDT WED SEP 26 2018
NYZ016-017-023-025-261830-
Southern Cayuga NY-Seneca NY-Schuyler NY-Tompkins NY-
158 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SENECA...
NORTHEASTERN SCHUYLER...SOUTHEASTERN CAYUGA AND NORTHERN TOMPKINS
COUNTIES UNTIL 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm over
Searsburg, or 10 miles northeast of Watkins Glen, moving northeast at
45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Taughannock Falls and Kidders around 205 PM EDT.
King Ferry around 210 PM EDT.
Genoa around 215 PM EDT.
Groton and Locke around 220 PM EDT.
Sempronius and Montville around 225 PM EDT.
Kelloggsville around 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4283 7633 4280 7629 4278 7627 4257 7626
4238 7678 4254 7690 4254 7689
TIME...MOT...LOC 1758Z 239DEG 48KT 4251 7675
MLJSpecial weather statement, Sep 26, 1:22 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
222 PM EDT WED SEP 26 2018
NYZ018-036-044-045-261900-
Onondaga NY-Chenango NY-Cortland NY-Madison NY-
222 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN MADISON...NORTHERN
CORTLAND...SOUTHEASTERN ONONDAGA AND NORTHWESTERN CHENANGO COUNTIES
UNTIL 300 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Homer, or near Cortland, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Solon around 225 PM EDT.
Truxton around 230 PM EDT.
Cuyler and Fabius around 235 PM EDT.
De Ruyter around 240 PM EDT.
Otselic and Georgetown around 245 PM EDT.
Nelson and Lebanon around 250 PM EDT.
Hamilton and Morrisville around 255 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4301 7565 4270 7541 4253 7617 4266 7627
4270 7627
TIME...MOT...LOC 1821Z 239DEG 48KT 4266 7613
MLJSpecial weather statement, Sep 26, 1:42 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Binghamton NY
242 PM EDT WED SEP 26 2018
NYZ024-055-PAZ038-261915-
Chemung NY-Tioga NY-Bradford PA-
242 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN CHEMUNG...TIOGA AND
NORTH CENTRAL BRADFORD COUNTIES UNTIL 315 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Waverly, or over Waverly, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Litchfield and Litchfield around 245 PM EDT.
Barton and Nichols around 250 PM EDT.
Lounsberry and Tioga Center around 255 PM EDT.
Owego around 300 PM EDT.
Apalachin and Tioga Terrace around 305 PM EDT.
Newark Valley around 310 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4232 7611 4231 7610 4229 7611 4227 7608
4226 7610 4223 7608 4219 7609 4218 7612
4204 7610 4187 7656 4203 7669
TIME...MOT...LOC 1841Z 239DEG 49KT 4199 7655
MLJSpecial weather statement, Sep 26, 3:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
426 PM EDT WED SEP 26 2018
PAZ043-047-262115-
Wyoming PA-Luzerne PA-
426 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN LUZERNE AND WESTERN
WYOMING COUNTIES UNTIL 515 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Muncy Valley, or 22 miles northwest of Berwick, moving east at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wilkes-Barre, Kingston, Plains, Vernon, Swoyersville, Edwardsville,
Larksville, Forty Fort, Lehman and Wyoming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4126 7631 4130 7631 4153 7622 4164 7599
4125 7583
TIME...MOT...LOC 2025Z 252DEG 29KT 4134 7647
MWG